Jump to content
helplinedonate

Tom77

Members
  • Content Count

    126
  • Joined

  • Last visited

Community Reputation

8 Neutral

About Tom77

  • Rank
    Advanced Member
  • Birthday 07/17/1977

Contact Methods

  • Yahoo
    aspie77
  • Skype
    Aspie77

Profile Information

  • Gender
    Male
  • Location
    The Villages, Florida | Bridgewater, Massachusetts native
  1. Tom77

    Sinemet

    I am wanting a faster response, so rather than asking the pharmacist, I wanted to see what those of you who take and those of you know of those that take Sinemet. Can dyskinesia occur from taking too little or too much than technically needed? Thus doses would be changed for best results? Thank you.
  2. Tom77

    Therabands and weakness

    Does anyone having anything to mention about this?
  3. Tom77

    Therabands and weakness

    How effective are therabands in improving upper body rigidity? Is upper body rigidity muscle weakness?
  4. Tom77

    Movement Disorder Specialists

    My issue is that those two exercises done in a six month period can get one that hasn't been able to stand since January to get into a wheelchair in 27 weeks? This is an individual who in a rehabilitation center for nine weeks didn't make progress. Though progression was technically made in the first approximate ten days. Then worsened to the point that they couldn't do anything.
  5. Tom77

    Movement Disorder Specialists

    My father neurologist who is a movement disorder specialist, wants him to, once a day sit at the end of the bed and do kicking and then eventually marching exercises. She is saying as a result from that she would like to see him sitting in a wheelchair, rather than laying down when she saw him on May 9. That next appointment is November 14. Out of the 15 days, he did not do them- the sitting/kicking exercise three times.
  6. Would this site include all the movement disorder specialists in the United States? It has a total of 635..... https://www.partnersinparkinsons.org/find-movement-disorder-specialist#
  7. Tom77

    Sinemet and Ativan

    One of the pharmacies won't agree upon the informal issue. I would think the one that did, finds it important and that the other should. My father was in a rehabilitation center for nine weeks after having his pacemaker replaced and contracting a urinary tract infection. There he was having his Sinemet at the wrong times, close to meals, with or near times he had protein drinks and may have been taking Ativan for a time and his now been on it again in the last several days. On about his tenth day in the facility he was gaining strength enough to stand for between two minutes and thirty seconds to two minutes and forty-five seconds as the days and weeks went on he was unable to stand and the pretty much only other exercise physical and occupational therapy did was that on parallel bars with the therapist, used a pedal contraption for 15 to 20 minutes six days week and used a one, then two pound weight for his arms, which he didn't do much of that during the sessions with the occupational therapist. With of him not ultimately improving Medicare had to end his stay. He would have been discharged eight days earlier if it wasn't for very successful swallowing improvement with the VitalStim therapy. He has now been bedridden at home since March 24 after almost being able to use a lift that we rather not use and the hospice nurse said that particular lift is too dangerous. She is now brainstorming ways for him to get out of bed.. the first/current idea is to get him off the bed on Mondays and Fridays. At least now for the last month we got his prescribed Sinemet back on track with I'd hope an increase in his Sinemet with the Ativan issue and overall should have an increase. However, the neurologist has been contacted twice in the last month and she is not looking to increase it at least in these past weeks. His next appointment to see her is May 9th.
  8. Tom77

    Sinemet and Ativan

    I got this information from two pharmacists: The effectiveness of Sinemet Oral may be decreased by Ativan Oral. Parkinsons symptoms such as rigidity, bradykinesia and tremor may worsen. No matter what time of day they are taken. Observations in several Parkinsons patients treated with Sinemet suggest that concurrent administration of various benzodiazepines, like Ativan may impair the therapeutic effect of Levodopa (one of the ingredients in Sinemet). It is not listed as a formal interaction in drug package insert. The information came from studies done of Parkinson's patients. The guidance is that if Sinemet is not effective, the dose of Sinemet may need to be increased. Patients with late stage Parkinson's disease may experience worsening of their psychosis or impaired cognition with administration of benzodiazepines. Benzodiazepines may also cause incoordination or paradoxical reactions that may worsen symptoms of Parkinson's disease.
  9. Tom77

    Bedridden and physical therapists

    It shouldn't be enough when the individual doesn't want to or think that it would matter.
  10. The medication list given at my father's discharge from the facility... given to hospice too has that he was taking Ativan at some part of the nine weeks he was there. He was prescribed Flexeril and Remeron for same/similar reasons. I found out yesterday that the effectiveness of Sinemet may be decreased by Ativan. PD symptoms such as rigidity, bradykinesia and tremor may worsen. It doesn't matter what time of day they are taken. Observations in several patients treated with Sinemet suggest that concurrent administration of various benzodiazepines, like Ativan may impair the therapeutic effect of Levodopa (one of the ingredients in Sinemet). It is not listed as a formal interaction on the drug package insert. The information came from studies some of PD patients. The guidance is that Sinemet is not effective, the dose of Sinemet may need to be increased.
  11. Tom77

    Bedridden and physical therapists

    The issue is to actually do the exercises besides him not doing them himself. The physical therapist gave my father a theraband to use. I gave it to him and like in the past doesn't want to do it, then did so reluctantly. While she was here on Thursday we said to use it regularly and he said what ever you say like he has in the past. Each time they were here they got him to the edge of the bed for several minutes. It would be a good idea to do so each day and we aren't, not like they are saying to... but it's logical to gain strength. Technically the physical therapist was ordered to see if he is a candidate for a lift. There has not been a word about it with them or his nurse that introduced and asked about physical therapy, days after he return from the rehabilitation center on March 24. They only schedule for four visits... the last one being next week.
  12. Would any of you think that physical therapists should say to do exercises to increase strength after being bedridden for several weeks if there was no chance of gaining strength to stand?
  13. I have been saying that my father seriously has to get off the bed. If the hospice we are using was able to use a non sling type sit-to-stand we would had it Thursday when he returned home. The next day it was taken away because we aren't really comfortable with it and one of the hospice nurses said it wasn't safe. My mother found a lift on eBay. It would be best if my siblings chip in. There is hesitation and I believe she would bring up the issue with at least one of them today;; otherwise my father will waste away in his bed. The hospice social worker encouraged us to get a TV with cable in his bedroom. The TV we have can be seen through the doorway of his room, but it is too blurring to him. We got an appointment for the installation Thursday between 3pm and 5pm. It wouldn't be that important to have it if we do get a sit-to-stand, other than that there would be a TV there after all these years.
  14. He was in the process of signing up with hospice the last day he was in the rehabilitation center. They have no intentions of every seeing if he can stand as if there has been no other issues that may be causing this situation. They should know all the angles of it, and may or may not want to hear or care about it possible being one. I assume that his neurologist who should be contacted Monday may say something while they know what happened with his Sinemet and perhaps other medications that even slightly interacted. As I believe I mentioned, the neurologist's nurse said that facilities are known for not giving medications out at the times they should; which is more of an issue with at least PD patients. It would be logical for hospices to understand this situation as well.
  15. Well my father arrived home Thursday. We got a lift through their supplier as we requested, however it is a hook version, rather than he sit-to-stand one. We are uncomfortable using, my mother moreso. So it was picked up yesterday. So now, my father is now as we can see now bedridden. Perhaps we will actually go ahead and buy a lift, that we were more inclined to get, my mother was dubious with it at first. I still see a possibility of his corrected Sinemet schedule and not having with items that block dopamine to the brain... With his neurologist saying that he may very well be experiencing orthostatic hypotension when trying to stand and that can certain cause weakness causing an inability to stand. As I mentioned his physical therapist saying that it's a shame that is medication wasn't taken properly gives another indication that if things were fine there he may have progressed.
×